Aching like you would not believe!

Hi all,I'm on the docetaxl part of fec t,and I'm really suffering.Is this normal or can I get anything to help,I am in bed most of the day but I am only sleeping for an hour at a time,my back ribs and legs are so painful I find it difficult to get up.Im not eating very well,had diarrohea yesterday and took tablets to combat it but now feel sick again.Does it get better,I'm on day 6 now,I don't know whether to ring cancer centre or not.I just don't know what is a side effect or if anything can help.x

15 Replies

oldestnewest
  • I really feel for you, I collapsed on my landing after having first docetaxel I felt so fuzzy and my bones ached so bad I flinched a lot and yelped out during the night. If your that bad I know they can tell you to go in and they'll give you morphine, I know a woman who had to do this as she cried trying to get upstairs it was that painful! I was just prescribed a higher dose of steroids. By the time I got to my last round of it I was much better xx

  • Oh thankyou,at least it's not just me,iv had awful nights waking up after dreaming I was choking and couldn't move.I'll try and keep moving and try bath soaks,I don't want anything like morphine as I know I'll have a bad reaction to it.Thanks for your insight,I hope it gets better.Hope you are well.xx

  • I don't blame you, I didn't want it either, I came off morphine drip within hours of having mastectomy as I don't like it so just persevered with strong ibuprofen, codein etc...

    Yes I found having a soak helped too and just mainly resting with legs elevated but getting up for a 5 minute wonder around the house every now and then helped too.

    I'm well now, my chemo ended November and I'm just still on herceptin injections til october and tamoxifen for 10 years. It doesn't feel like it now but you will get there and feel normal again. I often forget I've had cancer until I look in the mirror and my pixie crop reminds me! X

  • It will wear off by about day 10-12. Take paracetamol and ibuprofen together every 4 hours to reduce the pain. Listen to your body. Rest if you have to.

  • Thankyou,seems to be slightly better today ,at least I know what to expect next time.x

  • Hi

    Best Advice ~ always ring the Unit if you are in pain or feel more unwell than expected or if you have any questions at all.

    My Unit were fabulous & always helpful, sadly I had an extreme reaction to Taxol & only had the one dose!

    Actually, I'm off for my 12 month review today with the Oncologist

    Don't suffer in silence, give them a ring, there are various options for treating the pain.

    Good Luck

    Best Wishes

    Angela xx

  • Hi Vic. Yes Docetaxl was by far the toughest part with severe bone pain for me too, I took paracetamol with Brufen every 4 hours on the approval of my oncologist. What really helped was forcing myself to do a short walk every day, then I would come back and use a hot water bottle or warm bath to ease the aching for a while. It is a known side effect to have bone pain on this but try painkillers first and then ring the cancer centre if it is still a problem. Sometimes I got bad indigestion that made me feel sick and I was prescribed Omeprazole, which completely got rid of it, and it might be worth you asking your GP or Cancer Centre for a prescription.

    I hope it improves for you. x

  • Thankyou,I am managing daily dog walk and got myself some muscle soak for my bath yesterday,it does help a bit.Just the nausea thing and dry mouth that doesn't go no matter how much water I drink.

    Thanks for your advice.luv Vicky.xx

  • Everyone struggles at 1st will taxol. I took 2 paracetamol then 2 hours later took 2 ibuprofen and did that all through the day to keep the pain relief up. Rather than take the 4 at a time. I was also really sick. But they changed my sickness medication and that sorted that. Drink loads of water. And do not let yourself get constipated as that keeps all the toxins in. The 2nd one was far better as I knew what to expect. And the 3rd no problem. You will get there. Definitely speak to your breast care nurse and get the medication you need. Xx

  • Thankyou, that's a big help.luv Vicky.x

  • Ahh bless you. I recall Dosetaxl being awful. The best thing I found was to just rest as much as possible. The further you get into the treatment the longer it takes for you to feel slightly human. Keep a check on your temperature, and if you feel concerned contact the cancer centre for advise. You are doing great, and there is light at the end of the tunnel. Good luck x x x

  • I only had the pain really bad for one or two nights after the 1st dose of Taxol only. I remember it well because I was up all night crying, between the pain and the hot flashes. After that, it was much better for the next 3 treatments. I was told to take Claritin for the day before, day of, and day after to ease that bone pain and it REALLY worked!!

    My main symptoms were really just Neuropathy in my feet and hands. I'm not 100% sure if dosetaxl and Taxol are the same, but the symptoms sound the same. Ask your doctor. I'm in the USA, so my treatment may be slightly different.

    Good luck!

  • I remember the bone pain and being told not to take paracetamol. I was prescribed Tramadol for it but it did nothing, made me fuzzy and awake. Paracetamol was best and moving when I could. It does pass and like childbirth good things come out of it

  • thanks,I also have to watch which painkillers to take because they do strange things to my brain!I'll stick with ibuprofen and paracetamol.not too bad now just the nausea and food like sawdust thing at moment.stay well.x

  • I am scared I don't know which path to take

You may also like...